Change search
ReferencesLink to record
Permanent link

Direct link
Hitting time in Erlang loss systems with moving boundaries
Number of Authors: 1
2014 (English)In: Queueing systems, ISSN 0257-0130, E-ISSN 1572-9443, Vol. 78, 225-254 p.Article in journal (Refereed) Published
Abstract [en]

When the boundary—the total number of servers—in an Erlang loss system is a function of time, customers may also be lost due to boundary variations. On condition that these customers are selected independently of their history, we solve for the hitting-time distribution and transient distribution of busy servers. We derive concise asymptotic expressions in the time domain for normal loads in the heavy-traffic limit, i.e., when the offered load ρ is high, and the number of servers scales as ρ+O(√ρ). The solutions are computationally efficient, and simulations confirm the theoretical results.

Place, publisher, year, edition, pages
Springer , 2014, 11. Vol. 78, 225-254 p.
Keyword [en]
Mathematics Subject Classification Primary: 60K25 Queueing theory, 90B22 Queues and service, Secondary: 60J80 Branching processes First passage time, Spectral decomposition, Charlier polynomial, Hermite function, Diffusion Colored noise
National Category
Computer and Information Science
URN: urn:nbn:se:ri:diva-15584DOI: 10.1007/s11134-014-9399-5OAI: diva2:1036901
Available from: 2016-10-13 Created: 2016-10-13

Open Access in DiVA

fulltext(588 kB)4 downloads
File information
File name FULLTEXT01.pdfFile size 588 kBChecksum SHA-512
Type fulltextMimetype application/pdf

Other links

Publisher's full texthttp
In the same journal
Queueing systems
Computer and Information Science

Search outside of DiVA

GoogleGoogle Scholar
Total: 4 downloads
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

ReferencesLink to record
Permanent link

Direct link